Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2016, 10:28 PM CDT for Jewell County, Kansas; Nuckolls County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 10:28 PM CDT (03:28 UTC)
- Expired
- May 23, 2016, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted.
020
WUUS53 KGID 240328
SVRGID
KSC089-NEC129-240415-
/O.NEW.KGID.SV.W.0116.160524T0328Z-160524T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1028 PM CDT MON MAY 23 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1115 PM CDT
* AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BOSTWICK...OR 36 MILES NORTH OF BELOIT...MOVING EAST AT 20 MPH.
THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR JEWELL
AND NUCKOLLS COUNTIES.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...WEBBER...BOSTWICK AND LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 9782 4000 9793 3979 9793 3990 9832
4000 9830 4000 9827 4008 9827 4008 9782
TIME...MOT...LOC 0327Z 276DEG 15KT 3999 9821
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
BILLINGS WRIGHT4 follow-up statements
092
WWUS53 KGID 240339
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1039 PM CDT MON MAY 23 2016
KSC089-NEC129-240415-
/O.CON.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-NUCKOLLS NE-
1039 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JEWELL AND SOUTHERN NUCKOLLS COUNTIES...
AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSTWICK...OR
35 MILES NORTH OF BELOIT...MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...WEBBER...BOSTWICK AND LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 9782 4000 9793 3979 9793 3990 9832
4000 9830 4000 9827 4008 9827 4008 9782
TIME...MOT...LOC 0339Z 278DEG 15KT 3998 9815
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
BILLINGS WRIGHT158
WWUS53 KGID 240346
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT MON MAY 23 2016
KSC089-NEC129-240415-
/O.CON.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-NUCKOLLS NE-
1046 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JEWELL AND SOUTHERN NUCKOLLS COUNTIES...
AT 1046 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEBBER...OR 33
MILES NORTH OF BELOIT...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...WEBBER...BOSTWICK AND LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 9782 4000 9793 3979 9793 3990 9832
4000 9830 4000 9827 4005 9827 4008 9782
TIME...MOT...LOC 0346Z 282DEG 17KT 3996 9809
HAIL...1.25IN
WIND...60MPH
$$
BILLINGS WRIGHT430
WWUS53 KGID 240357
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT MON MAY 23 2016
NEC129-240406-
/O.CAN.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
NUCKOLLS NE-
1057 PM CDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NUCKOLLS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3990 9832 4000 9830 4000 9793 3979 9793
TIME...MOT...LOC 0356Z 282DEG 14KT 3994 9804
$$
KSC089-240415-
/O.CON.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-
1057 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JEWELL COUNTY...
AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBBER...OR 33
MILES NORTH OF BELOIT...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEBBER AND LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3990 9832 4000 9830 4000 9793 3979 9793
TIME...MOT...LOC 0356Z 282DEG 14KT 3994 9804
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHT515
WWUS53 KGID 240410
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT MON MAY 23 2016
KSC089-240420-
/O.EXP.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-
1110 PM CDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEWELL COUNTY
WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3990 9832 4000 9830 4000 9793 3979 9793
TIME...MOT...LOC 0409Z 276DEG 15KT 3994 9804
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 23, 6:38 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Hastings NE 638 PM CDT MON MAY 23 2016 .SHORT TERM...(This evening through Tuesday) Issued at 319 PM CDT Mon May 23 2016 Satellite and observations show a band of lower clouds across a small part of the area this afternoon, with some cirrus for the east. Surface analysis shows a weak cold front situated north to south through the forecast area. A few showers and some isolated thunderstorms are developing. The NAM, HRRR and a couple of the WRF models indicate there could be a few isolated to scattered thunderstorms developing during the afternoon. On the other hand, the GFS and RAP are more robust with the precipitation across the area. The best chance will be in the eastern half of the forecast area. Can not rule out the thunderstorms, but the clouds in the east could slow things down a little this afternoon. Into the evening hours, an upper level wave moves into the area and models have thunderstorms developing along the front. By this evening, the front is expected to drift to the southeast and the best chance of precipitation during the evening and overnight will be across north central Kansas and far southern Nebraska. Some of the thunderstorms may linger into Tuesday morning, but there could be a little bit of a break during the late morning hours. Another upper level wave moves into the area on Tuesday. There is still a few differences in the models. The GFS and the NAM both bring in some precipitation mid day into the afternoon hours, but the WRF models are more dry during the afternoon. Have kept some small POPs. .LONG TERM...(Tuesday night through Monday) Issued at 319 PM CDT Mon May 23 2016 Tuesday night there is a developing surface low and cold front across western Nebraska and Kansas and another upper level wave moves into the area. Thunderstorms are expected to develop during the afternoon on the high plains and should move into the area during the evening and continue into the overnight hours. This looks to be the best chance for some thunderstorms. A few of the thunderstorms will linger into the morning hours Wednesday, but with another weak wave that moves into the area there is still a chance for thunderstorms during the afternoon. Models continue to show a couple of weak upper level waves that move through the area Wednesday night. There are spotty areas of QPF across the area and there is a chance for some thunderstorms. By Thursday afternoon the ECMWF and GFS both have a cold front moving into the area with the upper low approaching. Thunderstorms are expected to develop in the vicinity of the front during the afternoon. The upper low moves into the area Thursday night and there is another good chance for thunderstorms. The models have a few differences for Friday and beyond. The GFS is faster to move the upper low out of the area than the ECMWF, but there continue to be several upper level waves that move through the area. Each wave has the potential to bring some thunderstorms, but it will depend on the timing of the waves and what happens to the surface front that tends to linger, getting stronger and weaker at different times. Have kept chances for thunderstorms in through the period, but it will not be raining all the time. It is just hard to define just when there will be something going on. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday) Issued at 638 PM CDT Mon May 23 2016 Significant Weather: Tstm threat will end in the next 2 hrs. Then tstm threat redevelops Tue afternoon. Tonight: VFR except within sct tstms with IFR VSBYs will end early...then decreasing clouds. Tstms could develop over Nrn KS and this is expected to send a dense cirrostratus OVC over the terminals after 06Z. Light SE winds 10 kts or less. There is a low probability for patchy MVFR fog...but currently expect clouds should mitigate the threat. Confidence: Medium Tue: VFR CIGs thru the morning...probably around 20K ft. By 17Z expect sct Cu to develop around 5K ft and eventually become bkn as isolated pockets of IFR vsbys develop in +TSRA. SE winds gradually increase to around 12 kts in the afternoon. Confidence: Medium && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...Halblaub
Hazardous weather outlook, May 23, 3:32 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CDT MON MAY 23 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 332 PM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS NEBRASKA TO PHILLIPSBURG KANSAS. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THESE STORMS WILL LIKELY PRODUCE HAIL AROUND THE SIZE OF GOLF BALLS AND DAMAGING WINDS. THERE WILL ALSO BE THE THREAT FOR ISOLATED TORNADOES. THERE ARE CHANCES FOR THUNDERSTORMS EVERY DAY BEYOND TUESDAY. HOWEVER...THERE IS TOO MUCH UNCERTAINTY TO DETERMINE ADDITIONAL POTENTIAL FOR SEVERE STORMS WITH ANY CONFIDENCE AT THIS TIME. ADDITIONALLY...IF THUNDERSTORMS REPEATEDLY OCCUR IN SOME AREAS...FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 23, 8:49 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HEAVY RAIN GRAND ISLAND 40.92N 98.37W
05/23/2016 M2.30 INCH HALL NE MESONET
2.14 FELL IN THE LAST 2 HRS. STORM TOTAL FELL IN THE LAST
3 HRS.
&&
HALBLAUBLocal storm report, May 23, 8:50 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN GRAND ISLAND 40.92N 98.37W
05/23/2016 M2.18 INCH HALL NE PUBLIC
RETIRED NWS EMPLOYEE REPORTED 2.18 INCHES OF RAIN SO FAR.
&&
REEDLocal storm report, May 23, 9:03 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD GRAND ISLAND 40.92N 98.37W
05/23/2016 HALL NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS STREET FLOODING AND MAN HOLE
COVERS DISPLACED IN GRAND ISLAND.
&&
REEDLocal storm report, May 23, 9:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL AURORA 40.87N 98.00W
05/23/2016 E1.00 INCH HAMILTON NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS QUARTER SIZE HAIL IN AURORA.
&&
REEDLocal storm report, May 23, 9:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TORNADO 3 N JUNIATA 40.63N 98.51W
05/23/2016 ADAMS NE 911 CALL CENTER
BRIEF NON-SUPERCELL TORNADO. THREE REPORTS RECEIVED BY
911 CALL CTR. PHOTO CONFIRMATION RECEIVED OF A SMALL
FUNNEL AND DEBRIS CLOUD. THERE WAS NO LIGHTNING. NO SHWR
OVERHEAD...JUST BUILDING CU/STRATOCU.
0534 PM HAIL GILTNER 40.77N 98.15W
05/23/2016 E1.00 INCH HAMILTON NE EMERGENCY MNGR
0538 PM HAIL GILTNER 40.77N 98.15W
05/23/2016 E1.00 INCH HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
GILTNER.
0539 PM HAIL GILTNER 40.77N 98.15W
05/23/2016 E1.75 INCH HAMILTON NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS GOLF BALL SIZE HAIL IN GILTNER.
0548 PM HAIL 3 WSW HARVARD 40.60N 98.15W
05/23/2016 E1.00 INCH CLAY NE NWS EMPLOYEE
NWS EMPLOYEE REPORTS HAIL UP TO THE SIZE OF QUARTERS 3
MILES WSW OF HARVARD.
0607 PM HAIL 3 SSE MARQUETTE 40.97N 97.99W
05/23/2016 E1.75 INCH HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL TO THE SIZE OF PING PONG
BALLS AND GOLF BALLS.
0738 PM HAIL 4 NW ALDA 40.91N 98.52W
05/23/2016 E1.00 INCH HALL NE TRAINED SPOTTER
0757 PM HAIL GRAND ISLAND 40.92N 98.37W
05/23/2016 E1.00 INCH HALL NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL TO THE SIZE OF QUARTERS.
0820 PM FLASH FLOOD GRAND ISLAND 40.92N 98.37W
05/23/2016 HALL NE 911 CALL CENTER
UNDERPASSES ARE FLOODED AND HAVE BEEN CLOSED.
0845 PM HEAVY RAIN GRAND ISLAND 40.92N 98.37W
05/23/2016 M2.18 INCH HALL NE PUBLIC
RETIRED NWS EMPLOYEE REPORTED 2.18 INCHES OF RAIN SO FAR.
0848 PM HEAVY RAIN GRAND ISLAND 40.92N 98.37W
05/23/2016 M2.30 INCH HALL NE MESONET
2.14 FELL IN THE LAST 2 HRS. STORM TOTAL FELL IN THE LAST
3 HRS.
0859 PM FLASH FLOOD GRAND ISLAND 40.92N 98.37W
05/23/2016 HALL NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS STREET FLOODING AND MAN HOLE
COVERS DISPLACED IN GRAND ISLAND.
0925 PM HAIL AURORA 40.87N 98.00W
05/23/2016 E1.00 INCH HAMILTON NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS QUARTER SIZE HAIL IN AURORA.
&&
REEDLocal storm report, May 23, 9:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL RED CLOUD 40.09N 98.52W
05/23/2016 E0.88 INCH WEBSTER NE TRAINED SPOTTER
SOME ROTATION IN THE STORM.
0930 PM HAIL AURORA 40.87N 98.00W
05/23/2016 E0.75 INCH HAMILTON NE PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
0933 PM HAIL AURORA 40.87N 98.00W
05/23/2016 E1.00 INCH HAMILTON NE PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
&&
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 46 min |
| May 23, 10:37 PM CDT | Special Weather Statement | GID | Phillips | 38 min |
| May 23, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 41 min |
| May 23, 11:12 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
| May 23, 11:25 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 50 min |
| May 23, 11:29 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 46 min |
| May 23, 11:38 PM CDT | Special Weather Statement | GID | Rooks | 52 min |
| May 23, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 47 min |
| May 24, 12:00 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 45 min |
| May 24, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 45 min |
| May 24, 12:23 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 52 min |
| May 24, 12:26 AM CDT | Severe Thunderstorm Warning | GID | Rooks | 49 min |
| May 24, 12:54 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 51 min |
| May 24, 1:07 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 38 min |
| May 24, 1:17 AM CDT | Special Weather Statement | GID | Phillips | 13 min |
| May 24, 1:24 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 51 min |
| May 24, 1:39 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 51 min |
| May 24, 1:42 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 48 min |
| May 24, 2:07 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 23 min |
| May 24, 2:15 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 45 min |
| May 24, 2:37 AM CDT | Severe Thunderstorm Warning | GID | Rooks | 38 min |
| May 24, 3:38 AM CDT | Areal Flood Advisory | GID | Osborne, Phillips, Rooks, Smith | 9 hr |
| May 24, 3:42 AM CDT | Special Weather Statement | GID | Osborne, Rooks | 48 min |
| May 24, 4:00 AM CDT | Flash Flood Warning | GID | Rooks | 6 hr |
| May 24, 4:05 AM CDT | Special Weather Statement | GID | Mitchell | 40 min |
| May 24, 4:42 AM CDT | Special Weather Statement | GID | Osborne | 48 min |
| May 24, 4:46 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne, Rooks | 44 min |
| May 24, 5:10 AM CDT | Areal Flood Advisory | GID | Mitchell | 6 hr |
| May 24, 9:01 AM CDT | Areal Flood Warning | GID | Rooks | 8 hr |
| May 23, 7:05 PM CDT | Special Weather Statement | GID | Nance | 10 min |
| May 23, 7:10 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 11 min |
| May 23, 7:19 PM CDT | Special Weather Statement | GID | Hall | 11 min |
| May 23, 7:27 PM CDT | Special Weather Statement | GID | Adams | 33 min |
| May 23, 7:30 PM CDT | Special Weather Statement | GID | Nance | 15 min |
| May 23, 7:34 PM CDT | Severe Thunderstorm Warning | GID | Nance | 26 min |
| May 23, 7:36 PM CDT | Severe Thunderstorm Warning | GID | Hall | 39 min |
| May 23, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 32 min |
| May 23, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 50 min |
| May 23, 7:57 PM CDT | Special Weather Statement | GID | Franklin | 33 min |
| May 23, 8:08 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 37 min |
| May 23, 8:11 PM CDT | Flash Flood Warning | GID | Hall, Merrick | 3 hr |
| May 23, 8:12 PM CDT | Special Weather Statement | GID | Kearney | 48 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | GID | Hall | 45 min |
| May 23, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Howard, Merrick | 27 min |
| May 23, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 42 min |
| May 23, 8:40 PM CDT | Flash Flood Warning | GID | Hamilton | 3 hr |
| May 23, 8:41 PM CDT | Special Weather Statement | GID | Adams | 34 min |
| May 23, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 32 min |
| May 23, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 52 min |
| May 23, 9:05 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 40 min |
| May 23, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Webster | 47 min |
| May 23, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 40 min |
| May 23, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 23 min |
| May 23, 10:39 PM CDT | Special Weather Statement | GID | York | 51 min |
| May 23, 11:14 PM CDT | Areal Flood Warning | GID | Hall, Merrick | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.